Louisiana, 2005

Tornado in Louisiana, April 5, 2005

April 5, 2005 · NWS SHV · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 10:00 PM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 5, 10:00 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 5 2005

.DISCUSSION...
HAVE UPDATED THE ZONES TO REMOVE THE TORNADO WATCH NUMBER 125 AND INCLUDE
SEVERE THUNDERSTORM WATCH NUMBER 127.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  75  55  70 /  70  30  10  10
MLU  63  74  55  69 /  70  50  20  10
DEQ  57  72  48  67 /  70  50  20  10
TXK  59  74  54  67 /  70  50  20  10
ELD  62  74  53  68 /  70  50  20  10
TYR  58  75  52  70 /  70  10  10  10
GGG  60  75  53  70 /  70  10  10  10
LFK  61  80  52  73 /  70  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Apr 5, 11:00 AM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 5 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE
AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM
AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND
EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH
TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE
WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS
WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH
LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE
THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 5, 10:00 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             TIMPSON                 31.91N 94.40W
04/05/2005  1.00 INCH        SHELBY             TX   BROADCAST MEDIA

            QUARTER SIZED HAIL COVERING THE GROUND IN TIMPSON

&&

15
Local storm report, Apr 5, 10:12 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1112 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     GALLATIN                31.90N 95.15W
04/05/2005                   CHEROKEE           TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN GALLATIN

&&

15
Local storm report, Apr 5, 10:43 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     LIGHTNING        PLAIN DEALING           32.91N 93.70W
04/05/2005                   BOSSIER            LA   LAW ENFORCEMENT

            LIGHTNING FROM A THUNDERSTORM CAUSED A HOUSE FIRE IN
            PLAIN DEALING. UNKNOWN INJURIES AT THIS TIME.

1130 PM     HAIL             PLAIN DEALING           32.91N 93.70W
04/05/2005  1.00 INCH        BOSSIER            LA   BROADCAST MEDIA

1135 PM     HAIL             NACOGDOCHES             31.61N 94.65W
04/05/2005  1.75 INCH        NACOGDOCHES        TX   LAW ENFORCEMENT

            GOLFBALL SIZED HAIL FELL IN THE CITY OF NACOGDOCHES

&&

15
Special weather statement, Apr 5, 10:45 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 PM CDT TUE APR 5 2005

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-149-150-
060505-
BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HOWARD-LITTLE RIVER-
MCCURTAIN-MORRIS-RED RIVER TX-RUSK-SEVIER-SMITH-TITUS-UPSHUR-WOOD-
1145 PM CDT TUE APR 5 2005

...SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED FOR
SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS AND
NORTHEAST TEXAS...GENERALLY ALONG AND TO THE WEST OF A HOPE
TO TEXARKANA ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON...
AND RUSK TEXAS LINE...

SEVERE THUNDERSTORM WATCH NUMBER 127 HAS BEEN CANCELED
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA...

MCCURTAIN...

IN SOUTHWEST ARKANSAS...

LITTLE RIVER...HOWARD...LITTLE RIVER...

IN NORTHEAST TEXAS...

RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS...
CAMP...WOOD...UPSHUR...SMITH...GREGG...

ARZ060-061-070>073-LAZ001>004-010-TXZ126-138-151>153-165-060900-
ANGELINA-BOSSIER-CADDO-CLAIBORNE-COLUMBIA-DE SOTO-HARRISON-HEMPSTEAD-
LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-SHELBY-UNION AR-
WEBSTER-
1145 PM CDT TUE APR 5 2005

...SEVERE THUNDERSTORM WATCH NUMBER 127 IN EFFECT UNTIL 400 AM
CDT FOR SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND PARTS OF
EAST TEXAS...ALONG AND TO THE EAST OF A HOPE TO TEXARKANA
ARKANSAS...AND ATLANTA...JEFFERSON...HENDERSON...AND RUSK
TEXAS LINE...

SEVERE THUNDERSTORM WATCH NUMBER 127 CONTINUES IN EFFECT FOR
THE FOLLOWING COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...

COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...
NEVADA...UNION...

IN NORTHEAST TEXAS...

ANGELINA...CHEROKEE...HARRISON...MARION...
NACOGDOCHES...PANOLA...RUSK...SHELBY...

IN NORTHWEST LOUISIANA...

BOSSIER...CADDO...CLAIBORNE...DE SOTO...WEBSTER...

AT 1145 PM CDT...STRONG TO SEVERE THUNDERSTORMS CONTINUED ALONG A
LINE FROM NEAR PRESCOTT TO STAMPS...AND BRADLEY ARKANSAS...
AND PLAIN DEALING TO SHREVEPORT AND LONGSTREET LOUISIANA...
AND THE TO TIMPSON AND NACOGDOCHES TEXAS. SEVERE THUNDERSTORMS
HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...UP TO GOLF BALL
SIZE IN EAST TEXAS TO ONE INCH DIAMETER SIZE IN NORTHWEST LOUISIANA
...AND THREE QUARTERS OF AN INCH ACROSS SOUTHWEST ARKANSAS.

06
Local storm report, Apr 5, 10:48 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     LIGHTNING        LOCKESBURG              33.97N 94.17W
04/05/2005                   SEVIER             AR   LAW ENFORCEMENT

            HOUSE FIRE CAUSED BY LIGHTNING IN LOCKESBURG. HOUSE
            BURNED TO THE GROUND. NO INJURIES.

&&

15
Local storm report, Apr 5, 11:15 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             10 E MANSFIELD          32.03N 93.53W
04/05/2005  0.75 INCH        DE SOTO            LA   STORM CHASER

&&

MBERRY

The radar

The Shreveport radar (KSHV), 54 km away, was scanning. The volume nearest the first event began at 05:22 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Webster

When
April 5, 11:21 PM CST to 11:30 PM CST
Where
Webster County, 3 mi S of Heflin
Rating
F1
Path length
1 mi
Path width
300 yd
Property damage
$250,000
Reported by
NWS STORM SURVEY
Coordinates
32.400, -93.267

This was a continuation of the tornado that first formed 4 miles SW of Fryeburg...and then crossed into extreme southern Webster Parish. This storm destroyed two mobile homes and damaged four other homes along with uprooting or snapping several trees along its path. Several power poles were alsodowned.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyThe tornado archive for Louisiana, 2005Warnings in Louisiana, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481284.